MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET 360 NANO 1.5MM X 4CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET 360 NANO 1.5MM X 4CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Model Number M0035421540
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/06/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Due to the automated mes (manufacturing execution system) system there are controls in the manufacturing process to ensure the product met specifications upon release.During visual inspection, the coil delivery wire was noted to be kinked/bent, the coil delivery wire was noted to be broken/fractured, and the main coil was noted to be kinked/bent and stretched.A functional inspection could not be performed due to coil delivery wire broken/fractured.The reported complaint was confirmed based on analysis.The device failed to meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.During analysis the main coil was found to be stretched and kinked, in the case of this complaint it is most likely that the coil got damaged during coil advancement against friction.So therefore, the as reported ¿coil in catheter friction¿ as well as the as analyzed ¿main coil stretched¿ and ¿main coil kinked/bent¿ will be assigned procedural factors as this event/defects appears to be associated with a product that met stryker design and manufacturing specifications and was used in accordance with the dfu, but performance was limited due to procedural factors during use.Based on the analysis, the coil delivery wire was seen to be kinked bent and broken/fractured, it can be presumed that when friction was felt in the procedure, the device was mishandled, or force was placed on the delivery wire which caused it to kink and break.Therefore, the as analyzed ¿coil delivery wire kinked bent¿ and ¿coil delivery wire broken/fractured during use¿ will be assigned handling damage as this complaint appears to be associated with handling of the product or portion of the product during the procedure, a probable cause of handling damage was assigned.
 
Event or Problem Description
Analysis of the returned device found the coil delivery wire (subject device) broken/fractured.There were no clinical consequences to the patient reported as a result of this event.

Brand Name
TARGET 360 NANO 1.5MM X 4CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key12921886
Report Number3008881809-2021-00507
Device Sequence Number5143077
Product Code HCG
UDI-Device Identifier04546540697998
UDI-Public04546540697998
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K153658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/20/2023
Device Model NumberM0035421540
Device Catalogue NumberM0035421540
Device Lot Number22453465
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/06/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/22/2021
Initial Report FDA Received Date12/02/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/21/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
6F GUIDE CATHETER(STRYKER); AXIUM (NON-STRYKER); ECHELON (NON-STRYKER); EP2 (NON-STRYKER); SLIME GUIDEWIRE; SYNCHRO (STRYKER); TARGET (STRYKER); TRANSEND (STRYKER)
Patient Age65 YR
Patient SexMale
Patient RaceAsian